Skip to content
My WebMD Sign In, Sign Up
SVT how to put an end to it forever
avatar
gailci posted:
I recently found my reason for having palpitations during the day, waking up in the middle of the night. I was told that I have Supraventricular Tachycardia and at times it goes into A-Fib; AGAIN . I was given a stress test with a breathing machine I passed most of it the endurance of the treadmill which I have passed all of them in the past as well.
It is so frustrating knowing that in April & June 2010 I had heart ablations. For some time I have felt the heart race, pounding starting January 2011. I do not understand why it came back? How does it come back? I am overweight by 17 pounds (per the medical charts) Im active 53 yr women who exercises, ballroom dances, I DO NOT eat fried or fatty foods. Please explain why this is re-occurring. I thought after 2007 & 2010 all would be perfect. its not fair
Reply
 
avatar
cardiostarusa1 responded:
Hi:

"It is so frustrating......"

No doubt.

"I do not understand why it came back? How does it come back?"

"Please explain why this is re-occurring. I thought after 2007 & 2010 all would be perfect. its not fair."


Not fair indeed.

But, as I've posted here many times before, in general, especially with improvements made in older standard radiofrequency energy (heat-based) technology, as well as newer technology cryoenergy/freezing, and high-intensity focused ultrasound, if/when performed by a highly-skilled doctor (IC/EP), via standard endocardial or transthoracic (through-the-chest) epidcardial, and done correctly (no culprit areas, pathways are missed, no normal areas are damaged or disrupted, the culprit tissue is ablated deep enough), a catheter ablation procedure should completely (100%) eliminate one's particular arrhythmia for good.

Noteworthy though, as indicated in medical literature, approximately under 10% of the time, an arrhythmia may recur (at any time) even after what was thought as being an initially successful (single site or multiple sites mapped and treated accordingly) catheter ablation.

This occurs because the abnormal heart cells or electrical pathway responsible for the arrhythmia was damaged, but not 100% therapeutically destroyed by the procedure. As this area heals, the original arrhythmia may reccur.

Also, an ablation procedure may/can lead to the occurrence of a totally different type of arrhythmia, sometimes even making pacemaker implantation necessary.

Best of luck down the road of life.

Take extra-extra good care,

CardioStar*



-

-

Patient resources

LEARN ABOUT the heart's delicate and precise electrical conduction system

Animated Tutorial

http://your-doctor.com/healthinfocenter/medical-conditions/cardiovascular/conductiontutorial.html

Heart Rhythm Society

Patients & Public Information Center

http://www.hrspatients.org

.

It's your future......be there.

. .

WebMD/WebMD forums DOES NOT provide medical advice, diagnosis, or treatment.

 
avatar
gailci replied to cardiostarusa1's response:
Thank you again for helping find the correct answers. Apparently the specialist explained to me that my heart muscle is ultra sensitive to foreign objects and what the heart does is swell over the device making it look like the ablation has taken.My first surgeon told me I will always be different. LOL. I know I have been driving all of you crazy. You are the only people who has taken the time to explain issues for me. But as soon as I take a few good steps I fall back to the first step. Being stubborn and trying to continue to live a normal life as I did before and will continue to. At times I need to give into the symptoms than fight them. I hope all other readers will understand that the knowledge and support I get from Webmd is sincerely appreciated.
 
avatar
billh99 replied to gailci's response:
You might want to try this site. I know that what you have is somewhat different, but has some similarity.

http://www.stopafib.org/
 
avatar
cardiostarusa1 replied to gailci's response:
You're welcome gailci.

"Apparently the specialist explained to me that my heart muscle is ultra sensitive to foreign objects and what the heart does is swell over the device making it look like the ablation has taken."

Very interesting.

"I know I have been driving all of you crazy."

No, not at all.

"But as soon as I take a few good steps I fall back to the first step."

This is of course unfortunate, and though we all obviously want to hear/love to hear personal success stories, we also have to remember that everyone is unique, with each and every health/medical case/situation being different. Something that is often overlooked, not addressed properly or not strongly emphasized on the Net.

"I hope all other readers will understand that the knowledge and support I get from Webmd is sincerely appreciated."

I'm sure they do, we all do.

CardioStar*



Featuring Experts

James Beckerman, MD, FACC, is a cardiologist at the Providence St. Vincent Heart Clinic in Portland, OR. He graduated summa cum laude from Harvard Col...More

Helpful Tips

Nix Grapefruit & Statin DrugsExpert
Grapefruit & statin drugs can be a bad combination. Unlike other citrus fruits, grapefruit contains substances that disable certain ... More
Was this Helpful?
13 of 15 found this helpful

Expert Blog

The Heart Beat - James Beckerman, MD, FACC

Dr. James Beckerman shares how small, livable lifestyle changes can have a real impact on your risk of heart attack and stroke...Read More

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health General and Consultative Heart Care Center